MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3545455 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a 455cc mentor memorygel breast implant prosthesis ruptured during a breast surgery at the time of implantation.However, the surgery commenced without any reported delays and a new implant was used to complete the implantation.No adverse events or patient consequences were reported.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 25, 2025, the mentor analysis lab received the suspect medical device for evaluation.On may 02, 2025, mentor completed an evaluation on the returned device.Mentor then conducted visual inspection and microscopic examination of the device.Visual analysis of the returned device determined that the breast implant had a tear on the anterior view, measuring approximately 10.0 cm.Microscopic examination was performed and the cause of the tear could not be identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: according to the product insert data sheet, it is possible to damage the implant during insertion.Ensure that excessive force is not applied to a very small area of the shell during insertion of the device through the incision.Instead, apply force over as large an area of the implant as possible.Avoid pushing the device into place with one or two fingers in a localized area, as this may create an area of weakness on the shell.In addition, an incision should be of appropriate length to accommodate the style, size, and profile of the implant.This will reduce the potential for creating excessive stress to the implant during insertion and will avoid the risk of damage to the implant.Manufacturer¿s reference number: (b)(4).